Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Oct 22, 2008, 9:13 PM CDT for 5 counties in Texas. It took effect at Oct 23, 2008, 12:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2008, 9:13 PM CDT (02:13 UTC)
- In effect from
- Oct 23, 2008, 12:00 AM CDT
- Expired
- Oct 23, 2008, 4:03 AM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 230213 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 913 PM CDT WED OCT 22 2008 ...WIND ADVISORY IN EFFECT FOR THE COASTAL COUNTIES... .STRONG NORTHERLY WINDS EXPECTED BEHIND A PASSING COLD FRONT.. TXZ214-235>238-231015- /O.NEW.KHGX.WI.Y.0016.081023T0500Z-081023T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 913 PM CDT WED OCT 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THURSDAY. WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 MPH AS A COLD FRONT PUSHES THROUGH THE AREA LATER THIS EVENING. WIND GUSTS ABOVE 35 MPH ARE POSSIBLE AT THE IMMEDIATE COAST. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE MID AND LATE MORNING HOURS THURSDAY. $$
1 follow-up statement
000 WWUS74 KHGX 230903 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT THU OCT 23 2008 ...WIND ADVISORY FOR THE COASTAL COUNTIES HAS BEEN CANCELLED... .GUSTY NORTH WINDS WILL PERSIST OVER THE COASTAL COUNTIES IN THE WAKE OF THE COLD FRONT THAT PASSED THROUGH OVERNIGHT. HOWEVER...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. TXZ214-235>238-231015- /O.CAN.KHGX.WI.Y.0016.000000T0000Z-081023T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 403 AM CDT THU OCT 23 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. FORECAST WIND SPEEDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. NORTH WINDS OF 15 TO 20 MPH WITH GUSTS AS HIGH AS 25 TO 30 MPH WILL PERSIST THIS MORNING. WINDS WILL DECREASE TO 10 TO 15 MPH BY LATE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 22, 9:08 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 22, 9:08 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
908 PM CDT WED OCT 22 2008
.DISCUSSION...
DECIDED TO ISSUE A WIND ADVSY AT THE COAST...MIDNIGHT-10AM. 47
&&
.859 PM DISCUSSION...
DISCUSSION...
UNIQUE WX SET UP EARLIER THIS EVENING THAT WOULD BE INTERESTING TO
GO BACK AND LOOK AT WHEN THERE IS TIME. FROM SAT/RADAR PIX FROM
EARLIER TODAY IT APPEARS A GRAVITY WAVE OF SOME SORT PUSHED
SOUTHWARD AHEAD OF THE LINE OF STORMS ASSOCIATED WITH THE FRONT
THAT WAS MOVING THRU OKLAHOMA EARLIER THIS MORNING. THE LEADING
EDGE MADE ITS WAY INTO HARRIS COUNTY LATE IN THE AFTERNOON...AND
BASED ON SFC OBS AND SAT PIX INTERACTED WITH THE BAY BREEZE AND
POSSIBLE SEABREEZE TO GET SOME STRONG STORMS GOING NEAR ALDINE. BEST
DEFINED HOOK/BWER/VELOCITY SIGNATURE IVE SEEN IN A COUPLE YEARS
IN THIS AREA. SEVERAL REPORTS OF FUNNELS IN THE AREA BUT NO
CONFIRMED TOUCHDOWN...JUST SOME GOLFBALL SIZE HAIL. THIS STORM
FIZZLED BUT COLLIDED WITH ANOTHER CLUSTER MOVING IN FROM THE WEST
TO PRODUCE SOME MINOR STREET FLOODING AND SMALL HAIL.
THE ACTUAL FRONT HAS CAUGHT UP WITH ALL THE RAINFALL AND CAN
EASILY SEE WHERE ITS AT ON RADAR IMAGERY. THIS BOUNDARY SHOULD BE
PUSHING OFF THE COAST IN THE NEXT 2-3 HOURS. GUSTY NORTH WINDS IN
ITS WAKE AND HAVE NUDGED SMALL CRAFT ADVSY UP A FEW HOURS. STILL
SOME CLOUDINESS AND SCT -RA ALONG THE H7 FRONT TO THE NORTH SO
CANT COMPLETELY REMOVE POPS BUT WILL ADJUST THEM DOWNWARD BASED
ON LATEST THINKING.
SKIES SHOULD BEGIN CLEARING FROM N TO S BEGINNING THUR MORNING
AS THE H7 FRONT PASSES THRU AND VAST MAJORITY OF THE AREA SHOULD
SEE THE SUN DURING THE AFTERNOON. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 51 71 46 79 51 / 30 10 0 0 0
HOUSTON (IAH) 55 69 46 79 51 / 60 10 0 0 0
GALVESTON (GLS) 60 68 59 75 62 / 90 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 10 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY BAYS AND GULF 0-60 NM.
&&Hazardous weather outlook, Oct 22, 5:49 AM CDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 AM CDT WED OCT 22 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-231300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 549 AM CDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST TEXAS ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THE FRONT IS EXPECTED TO MOVE SOUTHEAST OF COLLEGE STATION...MADISONVILLE...AND CROCKETT BETWEEN 5 AND 7 PM...AND THEN OFF THE COAST AROUND MIDNIGHT. ISOLATED STRONG STORMS PRODUCING SMALL HAIL AND GUSTY WINDS ARE POSSIBLE...MAINLY NORTH OF A LINE FROM MADISONVILLE TO GROVETON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING IN MADISON... HOUSTON...TRINITY...AND WALKER COUNTIES.
In the hours before
Local storm report, Oct 22, 6:44 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 PM CDT WED OCT 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL HOUSTON 29.77N 95.39W
10/22/2008 E0.75 INCH HARRIS TX PUBLIC
AT HIGHWAY 290 AND FAIRBANKS NORTH HOUSTON
0555 PM HAIL HOUSTON 29.77N 95.39W
10/22/2008 E1.75 INCH HARRIS TX AMATEUR RADIO
AT BELTWAY 8 AND THE HARDY TOLL ROAD
&&
BKYLELocal storm report, Oct 22, 7:40 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
740 PM CDT WED OCT 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL HOUSTON 29.77N 95.39W
10/22/2008 E0.75 INCH HARRIS TX PUBLIC
AT HIGHWAY 290 AND FAIRBANKS NORTH HOUSTON
0555 PM HAIL HOUSTON 29.77N 95.39W
10/22/2008 E1.75 INCH HARRIS TX AMATEUR RADIO
AT BELTWAY 8 AND THE HARDY TOLL ROAD
0724 PM HAIL ALABAMA-COUSHATTA RESER 30.72N 94.71W
10/22/2008 E0.75 INCH POLK TX PUBLIC
&&
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:04 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 41 min |
| Oct 22, 7:37 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.